Update on Sinemet Nausea and Fatigue - Cure Parkinson's

Cure Parkinson's

22,265 members23,848 posts

Update on Sinemet Nausea and Fatigue

1LittleWillow profile image
13 Replies

I originally posted on this topic about 2 weeks ago (post copied below).

I finally got in touch with my MDS at Northwestern in Chicago regarding this issue. His solution was to add an additional 25 mg carbidopa (take one with each CL 25/100). It took a while for the pharmacy to fill the Rx, so I just received it on Monday evening (today is Thursday) . It doesn't completely eliminate the negative side effects of the CL, but it lessens them to the point where they're tolerable. I've been able to take 1 dose in the morning for 3 days now. I barely notice any difference in my symptoms (in other words... what's this "on time" and "off time" everyone references lol), yet I still feel very mildly ill, so it's really hard to motivate myself to take the other 2 prescribed daily doses.

I've tried some mucuna products but had nausea and no symptom relief. I thought maybe mucuna just didn't work for me, but it seems that the CL isn't really any better. I'm thinking of going back to the mucuna (trying some different brands) for its neuroprotective potential and adding the carbidopa Rx. I would have tried that before, but I didn't know it was an option. My MDS is fine with me using mucuna. His comments were that he doesn't suggest it to his patients because he wouldn't know how to dose it, but that he has a few patients who take it with great success.

FYI, he also has no problem with me continuing to take B1/thiamine Hcl (my current dose is generally 1g/day, with occasional days off based on how I feel). He wasn't dismissive or insulting when we talked about it as my former MDS was.

***************************************

I started Sinemet IR (25/100) on Jan. 16, 1/2 pill 3x/day. I was supposed to increase to 1 pill 3x/day after a week, but I've only managed a whole pill 3 mornings this week. I'm avoiding protein an hour before and after, so I've tried taking it with a banana, veggies, a couple of crackers, but I get really nauseous, sleepy, and dizzy every time I take a whole pill. I end up lying on the couch for 2 hours yet seeing only minor improvement in my left hand/arm rigidity, mild dystonia, and bradykinesia, and no improvement in left-side tremor.

I've also tried Zandopa and Nutrivita L-Dopa. Zandopa did nothing (tried various doses), and Nutrivita made me severely nauseous (I took it with matcha green tea powder in water).

My question is: If I keep working towards taking the full dose of Sinemet 3x/day, can I expect the nausea and fatigue to resolve over time? If not, I won't keep taking it, as I can't spend hours every day lying on the couch. I should also mention that I'm struggling to keep weight on, so the nausea and limiting what foods I can eat and when I can eat them is challenging.

I'm kind of pinning my long-term hopes on FUS-PTT (I'm 55, diagnosed at 52), but my understanding is that I need to max out the usefulness of meds in order to be considered for the procedure.

FYI, I don't have a follow-up with my MDS until early April (appointments are hard to get). I'm supposed to give him an update soon via MyChart, but I'd like feedback from those who have actual experience with this first.

13 Replies
CaseyInsights profile image
CaseyInsights

My understanding, based on post on this site, is Manuca is difficult to dose.

So here is a prepackaged Manuca/Levadopa combo which my spouse use to replace her neurologist prescription Sinemet 25/100. The product is called DopaBoost. She has been using it since June 2019.

Patient Information here -

shop.designsforhealth.com/d...

Purchase here

amazon.com/gp/product/B004L...

The only problem we have with this product is our insurance would not accept a claim on this expenditure🌹

1LittleWillow profile image
1LittleWillow in reply to CaseyInsights

Interesting. Thanks!

delboy381 profile image
delboy381 in reply to CaseyInsights

Does it help? Can it replace levodopa?

CaseyInsights profile image
CaseyInsights in reply to delboy381

DopaBoost replaces Sinemet 25/100 on a one to one basis. This Manuca/Levadopa combo pill has 125mg of Levadopa.

Great stuff. ✨✌🏾✨

delboy381 profile image
delboy381 in reply to CaseyInsights

Thank you.

Missy0202 profile image
Missy0202

It took months for me to be able to take my l/c and get some relief from my tremor. The nausea was dreadful but it passed. I am 54 diagnosed a year ago.

delboy381 profile image
delboy381 in reply to Missy0202

Are you saying that months have passed that levodopa has shown efficacy for tremor because I have a similar problem with medications thank you..?

Missy0202 profile image
Missy0202 in reply to delboy381

Yes, both. It took months for the nausea to subside, and for the L/C to have a positive effect on my tremor

delboy381 profile image
delboy381 in reply to Missy0202

Thank you. How long do you have pd?

Goldencbc profile image
Goldencbc

I have been struggling with the nausea for 2 years. If I take a half dose the nausea is much less but I get too stiff. It’s a constant hassle. I take c/l cr. It’s a little better than the regular. Some days I have no nausea and I have no idea why.

Rhyothemis profile image
Rhyothemis in reply to Goldencbc

Maybe there is some interaction with histamine levels; perhaps check low histamine diet lists and see if your no nausea days correspond with eating low histamine foods, or less exposure to environmental allergens.

1LittleWillow profile image
1LittleWillow in reply to Goldencbc

That's awful! Nausea is the worst. I can cope with the headache, fatigue, and dizziness, but not nausea. I'm struggling to keep weight on already. :(

Hikoi profile image
Hikoi

You havent taken the levadopa a month yet. I think you need to try it longer. I wouldnt be so worried about the protein issue at this stage, (in fact if I feel nauseous now I have a cracker and cheese. It settles my stomach.) Avoiding protein is much more significant further on in the disease

You may also like...